Alert archive / Ohio / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 92, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 13, 2018, 3:45 PM EDT for Champaign County, Clark County, Ohio. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2018, 3:45 PM EDT (19:45 UTC)
- Expired
- Jun 13, 2018, 4:12 PM EDT
- In force
- 27 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Champaign County, OH, Clark County, OH
The radar
The Cincinnati radar (KILN), 72 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 377 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
190 WUUS51 KILN 131945 SVRILN OHC021-023-132030- /O.NEW.KILN.SV.W.0092.180613T1945Z-180613T2030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Wilmington OH 345 PM EDT WED JUN 13 2018 The National Weather Service in Wilmington has issued a * Severe Thunderstorm Warning for... Southern Champaign County in west central Ohio... Northwestern Clark County in west central Ohio... * Until 430 PM EDT. * At 345 PM EDT, a severe thunderstorm was located near St. Paris, moving southeast at 25 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to trees and power lines. * Locations impacted include... Springfield, Urbana, St. Paris, Christiansburg, North Hampton, Tremont City, Mutual, Thackery, Westville, Powhattan, Terre Haute, New Moorefield, Lawrenceville and Dialton. This includes I-70 in Ohio between mile markers 52 and 55. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. && LAT...LON 4013 8357 3986 8383 4004 8404 4016 8401 TIME...MOT...LOC 1945Z 294DEG 22KT 4007 8394 HAIL...0.88IN WIND...60MPH $$ Binau
3 follow-up statements
704
WWUS51 KILN 131956
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
356 PM EDT WED JUN 13 2018
OHC021-023-132030-
/O.CON.KILN.SV.W.0092.000000T0000Z-180613T2030Z/
Champaign OH-Clark OH-
356 PM EDT WED JUN 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHERN CHAMPAIGN AND NORTHWESTERN CLARK COUNTIES...
At 355 PM EDT, a severe thunderstorm was located 7 miles southwest of
Urbana, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Springfield, Urbana, Christiansburg, North Hampton, Tremont City,
Mutual, Thackery, Westville, Powhattan, Terre Haute, New Moorefield,
Lawrenceville and Dialton.
This includes I-70 in Ohio between mile markers 52 and 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4013 8357 3986 8383 4002 8402 4007 8403
4013 8379
TIME...MOT...LOC 1955Z 294DEG 22KT 4004 8386
HAIL...0.75IN
WIND...60MPH
$$
Binau031 WWUS51 KILN 132007 SVSILN Severe Weather Statement National Weather Service Wilmington OH 407 PM EDT WED JUN 13 2018 OHC021-023-132030- /O.CON.KILN.SV.W.0092.000000T0000Z-180613T2030Z/ Champaign OH-Clark OH- 407 PM EDT WED JUN 13 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR SOUTHEASTERN CHAMPAIGN AND NORTHWESTERN CLARK COUNTIES... At 406 PM EDT, a severe thunderstorm was located near Springfield, moving southeast at 25 mph. This storm has weakened over the past 15 minutes, but may still produced localized damaging wind gusts. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to trees and power lines. Locations impacted include... Springfield, North Hampton, Tremont City, Mutual, New Moorefield, Lawrenceville, Dialton and Powhattan. This includes I-70 in Ohio between mile markers 52 and 55. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. && LAT...LON 4013 8357 3986 8383 4002 8402 4008 8369 TIME...MOT...LOC 2006Z 294DEG 22KT 4001 8378 HAIL...<.75IN WIND...60MPH $$ Binau
029
WWUS51 KILN 132012
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
412 PM EDT WED JUN 13 2018
OHC021-023-132022-
/O.CAN.KILN.SV.W.0092.000000T0000Z-180613T2030Z/
Champaign OH-Clark OH-
412 PM EDT WED JUN 13 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHAMPAIGN AND
NORTHWESTERN CLARK COUNTIES IS CANCELLED...
The storm which prompted the warning weakened quickly below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm as it moves
southeast through the remainder of Champaign and Clark and then into
Madison County.
Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.
LAT...LON 4013 8357 3986 8383 4002 8402 4008 8369
TIME...MOT...LOC 2003Z 294DEG 22KT 3999 8373
$$
BinauWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:57 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 13, 1:57 PM EDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 157 PM EDT Wed Jun 13 2018 .SYNOPSIS... A cold front will cross the region today. An upper level trough over northern Michigan will interact with the front and daytime heating to create one last round of showers and thunderstorms before drier air is ushered in this evening. High pressure and significantly drier air will be found behind the front and last through Saturday, when Gulf moisture makes a return. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... There are still some areas of stratus across portions of the region, whereas other regions have had some clearing and have had cu develop. Dry conditions are currently in place, however showers and thunderstorms have already started to develop northwest of the forecast area. Expect further development and for these storms to move into the region this afternoon into this evening along and in advance of a cold front. There is decent surface cape and downdraft cape. With DCAPE values around 1000 there is the potential for some damaging winds with the storms that move through. Have added this mention into the HWO. Brief heavy rain will also be possible as these storms move through. Went close to guidance for high temperatures today with highs in the low to mid 80s. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... Any storms present in the early evening will be rapidly moving east with the cold front and only affect the far eastern and southern reaches of the CWA given the rapid influx of drier air behind the front. Overnight lows will drop nicely tonight in the drier airmass that will be entering, ranging from the upper 50s to around 60 degrees. Thursday and Friday will see highs reaching the lower to middle 80s under a much drier airmass for a comfortable end of the work week. Overnight lows Thursday will drop to around 60, and readings will be slightly warmer Friday night as the return flow will already start to bring in more moisture, inhibiting dropoffs. Lows by Saturday morning will range from the mid 60s in the west to around 60 in the east. && .LONG TERM /SATURDAY THROUGH TUESDAY/... In the mean upper ridge that is in place through the end of the week, some shortwave energy may round it and spark a late day shower on Saturday over the north and northeast. This appears to be a diminishing threat with each successive model run but not out of the picture entirely yet. This upper level ridge will build into the Ohio Valley through Monday and then flatten out and become more zonal in nature for the middle of next week. This will lead to an overall warming trend with highs into the upper 80s to possibly lower 90s by Sunday and Monday. The airmass will also be gradually moisten up also, so this could lead to some isolated diurnal thunderstorm activity on Monday, possibly starting as early as Sunday. The ridge will break down Tuesday as a frontal boundary pushes down into the area from the north. This will lead to a better chance of showers and thunderstorms for the end of the forecast period along with somewhat cooler temperatures with highs mainly in the low to mid 80s. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... A mix of VFR and MVFR cigs will be present across the area this afternoon and into the early evening hours. A cold front will approach and move through the region bringing showers and thunderstorms to the TAF sites. Vsbys may be reduced at times with the thunderstorm activity. Skies will clear tonight and winds will diminish. Some mid clouds will begin to work into the region for Thursday. OUTLOOK...No significant weather expected. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Franks NEAR TERM...Novak SHORT TERM...Franks LONG TERM...Franks AVIATION...Novak
Hazardous weather outlook, Jun 13, 3:37 PM EDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 337 PM EDT Wed Jun 13 2018 OHZ026-034-035-043-044-141945- Hardin-Mercer-Auglaize-Shelby-Logan- 337 PM EDT Wed Jun 13 2018 This Hazardous Weather Outlook is for West Central Ohio. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat index values in the upper 90s to around 100 will be possible Sunday afternoon and Monday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters activation is not expected at this time. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-045-046-051>056- 060>065-070>074-077>082-088-141945- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Darke-Union OH-Delaware- Miami-Champaign-Clark-Madison-Franklin OH-Licking-Preble-Montgomery- Greene-Fayette OH-Pickaway-Fairfield-Butler-Warren-Clinton-Ross- Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 337 PM EDT Wed Jun 13 2018 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. A line of showers and thunderstorms will move through this afternoon and into the evening hours. Strong to severe storms will be possible. Damaging winds are the primary threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat index values in the upper 90s to around 100 will be possible Sunday afternoon and Monday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters should report significant weather conditions.
In the hours before
Special weather statement, Jun 13, 2:29 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Wilmington OH
229 PM EDT WED JUN 13 2018
INZ050-OHZ034-042-043-051-131915-
Wayne IN-Darke OH-Shelby OH-Mercer OH-Miami OH-
229 PM EDT WED JUN 13 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN WAYNE...
SHELBY...DARKE...SOUTHEASTERN MERCER AND NORTHERN MIAMI COUNTIES
UNTIL 315 PM EDT...
At 228 PM EDT, radar indicated strenghtening thunderstorms along a
line extending from near Fort Loramie to near Winchester to near
Anderson, moving southeast at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
One half inch diameter hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Sidney, Piqua, Greenville, Versailles, Covington, Arcanum, Newport,
Bradford, Hagerstown, Union City, Anna, Fort Loramie, Ansonia, New
Madison, Fountain City, Dublin, Hardin, Franklin, Webster and Wayne
Lakes.
This includes the following Interstates...
I-70 in Indiana between mile markers 134 and 144.
I-75 in Ohio between mile markers 78 and 100.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when thunderstorms approach.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3987 8522 3987 8520 4001 8520 4000 8481
4035 8480 4037 8446 4036 8444 4037 8443
4041 8415 4022 8402 4014 8403 4008 8429
3994 8465 3991 8476 3992 8481 3990 8482
3981 8522
TIME...MOT...LOC 1828Z 310DEG 23KT 4034 8427 4012 8493 3997 8565
BinauSpecial weather statement, Jun 13, 3:28 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Wilmington OH
328 PM EDT WED JUN 13 2018
INZ050-OHZ042-051-053-060-061-132030-
Wayne IN-Montgomery OH-Darke OH-Preble OH-Clark OH-Miami OH-
328 PM EDT WED JUN 13 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL WAYNE...
NORTHERN PREBLE...SOUTHERN DARKE...NORTHWESTERN CLARK...NORTHERN
MONTGOMERY AND SOUTHERN MIAMI COUNTIES UNTIL 430 PM EDT...
At 327 PM EDT, radar indicated strong thunderstorms along a line
extending from near Pleasant Hill to near Arcanum to near New
Madison, moving southeast at 20 mph.
STORM HAZARDS INCLUDE...
Winds up to 50 mph...
One half inch diameter hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Dayton, Huber Heights, Richmond, Troy, Trotwood, Vandalia, Englewood,
Tipp City, Eaton, New Carlisle, West Milton, Arcanum, Lewisburg, New
Paris, Pleasant Hill, Brown, Riverside, Clayton, Union and
Brookville.
This includes the following Interstates...
I-70 in Indiana between mile markers 152 and 156.
I-70 in Ohio between mile markers 0 and 42.
I-75 in Ohio between mile markers 55 and 78.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when thunderstorms approach.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4000 8456 4012 8427 3996 8386 3984 8407
3984 8409 3983 8409 3976 8421 3977 8472
3989 8491
TIME...MOT...LOC 1927Z 311DEG 19KT 4007 8431 3996 8450 3998 8480
BinauSpecial weather statement, Jun 13, 3:41 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Wilmington OH
341 PM EDT WED JUN 13 2018
OHZ051>053-132015-
Champaign OH-Clark OH-Miami OH-
341 PM EDT WED JUN 13 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CHAMPAIGN...
NORTHERN CLARK AND EAST CENTRAL MIAMI COUNTIES UNTIL 415 PM EDT...
At 341 PM EDT, radar indicated a strong thunderstorm near St. Paris,
moving southeast at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Penny size hail...
Locations impacted include...
Springfield, Urbana, Christiansburg, North Hampton, Tremont City,
Catawba, Casstown, Thackery, Buck Creek State Park, Westville,
Powhattan, Catawba Station, Terre Haute, New Moorefield, State Route
41 at State Route 235, Lawrenceville and Dialton.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4002 8351 4000 8351 3990 8387 4006 8414
4013 8384
TIME...MOT...LOC 1941Z 315DEG 23KT 4005 8397
BinauThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:24 PM EDT | Special Weather Statement | ILN | Franklin | 36 min |
| Jun 12, 8:43 PM EDT | Special Weather Statement | ILN | Fairfield | 32 min |
| Jun 12, 11:21 PM EDT | Areal Flood Advisory | ILN | Highland | 4 hr |
| Jun 13, 2:29 PM EDT | Special Weather Statement | ILN | Darke, Shelby | 46 min |
| Jun 13, 3:28 PM EDT | Special Weather Statement | ILN | Miami | 62 min |
| Jun 13, 3:41 PM EDT | Special Weather Statement | ILN | Clark | 34 min |
| Jun 13, 4:23 PM EDT | Special Weather Statement | ILN | Clark | 37 min |
| Jun 13, 4:42 PM EDT | Special Weather Statement | ILN | Franklin | 33 min |
| Jun 13, 5:33 PM EDT | Special Weather Statement | ILN | Fairfield | 42 min |
| Jun 13, 6:01 PM EDT | Special Weather Statement | ILN | Hocking | 44 min |
| Jun 13, 6:43 PM EDT | Special Weather Statement | ILN | Hocking | 32 min |
| Jun 13, 6:55 PM EDT | Special Weather Statement | ILN | Ross | 35 min |
| Jun 13, 7:56 PM EDT | Special Weather Statement | ILN | Pike | 34 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.